Texas, 2010Damaging Wind in Texas, August 16, 2010
August 16, 2010 · NWS FWD · 1 event in 1 county or zone
Strong thunderstorm winds from an afternoon thunderstorm caused tree damage in Stephenville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorm winds from an afternoon thunderstorm caused tree damage in Stephenville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 16, 5:13 PM CST, 37 minutes earlier.
Area forecast discussion, Aug 16, 5:13 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT MON AUG 16 2010
.AVIATION...
VFR THROUGH PERIOD AT METROPLEX SITES...KACT STILL HAS POSSIBLE
TSRA FOR ANOTHER HOUR THIS EVENING. THUNDER CHANCES DROP TOMORROW
AS LOWER LEVELS DRY OUT MORE THAN TODAY. WILL NOT ADD A CB GROUP IN
THE TAFS FOR TOMORROW AFTERNOON. 84
&&
.PREV DISCUSSION... /ISSUED 334 PM CDT MON AUG 16 2010/
AT 3PM...TEMPERATURES HAVE RISEN ABOVE 100 FOR MOST LOCATIONS
THROUGHOUT THE CWA. DEWPOINT TEMPERATURES AROUND 70 HAVE LEAD TO
HEAT INDEX VALUES BETWEEN 105 AND 111.
NO MAJOR CHANGES TO THE PREVIOUS FORECAST PACKAGE. A STRONG UPPER
LEVEL RIDGE WILL REMAIN IN PLACE FOR THE NEXT FIVE
DAYS...CONTINUING THE HOT AND DRY TREND. HIGH TEMPERATURES
TOMORROW WILL BE AROUND 100 BUT INCREASED HUMIDITY VALUES SHOULD
STILL LEAD TO HEAT INDEX VALUES IN EXCESS OF 105...MAINLY EAST OF
I-35. THEREFORE...EXTENDED THE HEAT ADVISORY UNTIL 8 PM TUESDAY.
THE RIDGE SHIFTS SOUTHWESTWARD TUESDAY AS A SHORTWAVE MOVES
THROUGH OKLAHOMA. CONVECTION ASSOCIATED WITH THIS FEATURE MIGHT
REACH THE NORTHWEST ZONES...SO KEPT THE PREVIOUS FORECAST TREND OF
20 POPS ON TUESDAY AFTERNOON AND EVENING. OUTFLOW FROM THESE STORM
COULD ALSO PROVIDE THE FOCUS FOR THUNDERSTORMS ON WEDNESDAY
AFTERNOON...BUT CONFIDENCE IS LOW SO ONLY PUT 10 POPS AND INTRODUCED
ISOLATED THUNDERSTORMS.
AFTER WEDNESDAY...NO SIGNIFICANT ISSUES FOR THE REMAINDER OF THE
FORECAST. MODELS PROGS SUGGEST SOUTHERLY WINDS WILL INCREASE
FRIDAY IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM OVER THE
NORTHERN PLAINS. HOWEVER...THIS WILL HAVE LITTLE EFFECT ON THE
RIDGE WHICH DOMINATES OUR CURRENT PATTERN.
42/MM
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 80 102 81 102 82 / 20 10 10 10 5
WACO, TX 80 102 79 101 80 / 20 10 10 10 10
PARIS, TX 74 98 75 99 78 / 20 10 10 10 10
DENTON, TX 77 103 77 101 78 / 20 20 20 10 5
MCKINNEY, TX 77 99 76 102 77 / 20 10 10 10 5
DALLAS, TX 81 101 82 102 83 / 20 10 10 10 5
TERRELL, TX 78 101 78 103 79 / 20 10 10 10 10
CORSICANA, TX 77 100 79 99 79 / 20 10 10 10 10
TEMPLE, TX 75 101 77 100 78 / 20 10 10 10 10
MINERAL WELLS, TX 75 102 75 100 76 / 20 20 20 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ095-103>107-117>123-
131>135-144>148-158>162-174-175.
&&
/
Hazardous weather outlook, Aug 16, 2:46 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT MON AUG 16 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
346 PM CDT MON AUG 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH
TEXAS THROUGH THIS EVENING. GUSTY DOWNBURST WINDS...CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE THE MAIN WEATHER
THREATS.
A HEAT ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF A
KILLEEN TO WEATHERFORD TO PARIS LINE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A HEAT ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF A
KILLEEN TO WEATHERFORD TO PARIS LINE THROUGH TUESDAY EVENING.
THERE WILL BE A CHANCE OF THUNDERSTORMS NORTHWEST OF A
BRECKENRIDGE TO BONHAM LINE TUESDAY AFTERNOON AND EVENING. GUSTY
DOWNBURST WINDS...BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING
ARE THE MAIN WEATHER THREATS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
CAVANAUGH
In the hours before
Special weather statement, Aug 16, 1:00 PM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT MON AUG 16 2010
TXZ101-116-161930-
JACK TX-PALO PINTO TX-
200 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL JACK COUNTY
NORTHEASTERN PALO PINTO COUNTY
AT 158 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM 13 MILES SOUTH OF JACKSBORO...WHICH WAS NEARLY
STATIONARY.
THIS STORM HAS DEVELOPED QUICKLY AND WILL LIKELY COLLAPSE SHORTLY
PRODUCING WIND GUSTS IN EXCESS OF 40 MPH.
LAT...LON 3313 9827 3312 9810 3302 9806 3291 9807
3291 9826 3293 9834 3306 9834
TIME...MOT...LOC 1858Z 089DEG 1KT 3305 9821
CAVANAUGHSpecial weather statement, Aug 16, 2:45 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT MON AUG 16 2010
TXZ162-162115-
LEON TX-
345 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL LEON COUNTY
AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES NORTH OF MADISONVILLE...MOVING SOUTH AT
5 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3123 9572 3122 9574 3116 9573 3114 9577
3110 9577 3109 9588 3111 9600 3136 9592
3132 9571
TIME...MOT...LOC 2045Z 011DEG 6KT 3125 9583Special weather statement, Aug 16, 4:16 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
516 PM CDT MON AUG 16 2010
TXZ159-160-162245-
MCLENNAN TX-FALLS TX-
516 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN FALLS COUNTY
EASTERN MCLENNAN COUNTY
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 10 MILES EAST OF
ROBINSON...MOVING SOUTHWEST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLINDA...HALLSBURG...
LOTT...MARLIN...MART...RIESEL AND ROBINSON.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3112 9689 3129 9719 3173 9702 3173 9694
3152 9680
TIME...MOT...LOC 2217Z 027DEG 6KT 3146 9696
CAVANAUGHSpecial weather statement, Aug 16, 5:33 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT MON AUG 16 2010
TXZ133-145-170000-
JOHNSON TX-HILL TX-
633 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HILL COUNTY
SOUTHERN JOHNSON COUNTY
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF ALVARADO...MOVING WEST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...COVINGTON...GRANDVIEW
AND ITASCA.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3234 9717 3214 9709 3205 9736 3216 9743
3219 9744 3227 9747
TIME...MOT...LOC 2333Z 072DEG 14KT 3220 9723
CAVANAUGHThunderstorm Wind, Erath
- When
- August 16, 5:50 PM CST
- Where
- Erath County, Stephenville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 32.230, -98.200
Numerous large trees and tree branches were knocked down across Stephenville by thunderstorm winds. The newspaper reported that the northwest parts of the city appeared to be hit the hardest by the winds. Power lines were also down in parts of the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 16, 20102 deaths · 2 events
- Rip Current in Michigan, August 16, 20101 death · 1 event
- Hail and Damaging Winds in New Jersey, August 16, 2010$1.1 million · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Utah, August 16 to 19, 2010$245,000 · 52 kt wind · 19 events
- Tornadoes and Hail in Colorado, August 16, 20101 injured · $52,000 · EF1 · 9 events
- Lightning Strike in Louisiana, August 16, 2010$200,000 · 1 event
- Flash Flood in Arizona, August 16, 2010$200,000 · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, August 16, 20102 injured · $52,000 · 52 kt wind · 5 events
- Damaging Winds in Texas, August 16, 2010$120,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 16, 2010$60,000 · 1 in hail · 14 events
- Flash Flooding in New Mexico, August 16, 2010$77,000 · 2 events
- Damaging Winds in Louisiana, August 16, 2010$60,000 · 54 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256493.